Alert archive / Washington / Wind Advisories in 2010

Wind Advisory 7, NWS Spokane, WA

July 4, 20104 counties in Washington

NWS Spokane, WA issued this wind advisory at Jul 4, 2010, 3:02 AM PDT for 4 counties in Washington. It took effect at Jul 4, 2010, 2:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 4, 2010, 3:02 AM PDT (10:02 UTC)
In effect from
Jul 4, 2010, 2:00 PM PDT
Expired
Jul 4, 2010, 10:00 PM PDT
In force
8 hr
Issued by
NWS Spokane, WA

Counties Adams County, WA, Chelan County, WA, Douglas County, WA, Grant County, WA

The radar

The Spokane radar (KOTX), 149 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 10.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2010-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2010-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1887 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

809 
WWUS76 KOTX 041002
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
302 AM PDT SUN JUL 4 2010

...VERY WINDY WEATHER NEAR THE EAST SLOPES OF THE CASCADES WILL
ACCOMPANY A DRY COLD FRONT PASSAGE LATER TODAY...

WAZ034-041-044-041815-
/O.NEW.KOTX.WI.Y.0007.100704T2100Z-100705T0500Z/
MOSES LAKE AREA-WENATCHEE AREA-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...EPHRATA...QUINCY...WENATCHEE...CHELAN...
ENTIAT...CASHMERE...WATERVILLE...MANSFIELD
302 AM PDT SUN JUL 4 2010

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
PDT THIS EVENING. 

* WINDS: SUSTAINED WEST TO NORTHWEST WINDS OF 30 MPH...WITH GUSTS
  TO AROUND 45 MPH...WILL BE LIKELY.

* TIMING: WINDS WILL STEADILY INCREASE TODAY...PEAKING BETWEEN 4
  PM AND 7 PM. 

* LOCATIONS INCLUDE: WENATCHEE...CHELAN...ENTIAT...CASHMERE...
  WATERVILLE...MANSFIELD...EPHRATA...QUINCY

* IMPACTS: RESIDENTS IN THE ADVISORY AREA NEED TO BE PARTICULARLY
  CAREFUL WITH FIREWORKS. PEOPLE DRIVING HIGH PROFILE VEHICLES AND
  MOTORCYCLES WILL EXPERIENCE STRONG AND SUDDEN WIND GUSTS. THIS
  WILL BE ESPECIALLY TRUE ALONG HIGHWAY TWO ACROSS THE WATERVILLE
  PLATEAU AND SOUTH FROM WENATCHEE TO INTERSTATE 90 NEAR GEORGE
  AND BEVERLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
527 
WWUS76 KOTX 041652
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
952 AM PDT SUN JUL 4 2010

...VERY WINDY WEATHER NEAR THE EAST SLOPES OF THE CASCADES WILL
ACCOMPANY A DRY COLD FRONT PASSAGE LATER TODAY...

WAZ034-041-044-050100-
/O.CON.KOTX.WI.Y.0007.100704T2100Z-100705T0500Z/
MOSES LAKE AREA-WENATCHEE AREA-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...EPHRATA...QUINCY...WENATCHEE...CHELAN...
ENTIAT...CASHMERE...WATERVILLE...MANSFIELD
952 AM PDT SUN JUL 4 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING. 

* WINDS: SUSTAINED WEST TO NORTHWEST WINDS OF 30 MPH...WITH 
  GUSTS TO AROUND 45 MPH...WILL BE LIKELY. 

* TIMING: WINDS WILL STEADILY INCREASE TODAY...PEAKING BETWEEN 
  4 PM AND 7 PM. 

* LOCATIONS INCLUDE: WENATCHEE...CASHMERE...WATERVILLE...
  MANSFIELD...EPHRATA...QUINCY...VANTAGE

* IMPACTS: RESIDENTS IN THE ADVISORY AREA NEED TO BE PARTICULARLY
  CAREFUL WITH FIREWORKS. GRASS FIRES COULD SPREAD QUICKLY IN THE
  WINDY CONDITIONS THIS AFTERNOON. MOTORISTS SHOULD BE PREPARED
  FOR REDUCED VISIBILITY DUE TO BLOWING DUST...ESPECIALLY ON
  INTERSTATE 90 BETWEEN VANTAGE AND MOSES LAKE. BLOWING DUST WILL
  ALSO BE A POTENTIAL HAZARD ON THE HIGHWAYS AND COUNTY ROADS
  AROUND WATERVILLE...MANSFIELD...AND WINTHROW.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
466 
WWUS76 KOTX 042238
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
338 PM PDT SUN JUL 4 2010

...VERY WINDY WEATHER NEAR THE EAST SLOPES OF THE CASCADES WILL
ACCOMPANY A DRY COLD FRONT PASSAGE LATER TODAY...

WAZ034-041-044-050500-
/O.CON.KOTX.WI.Y.0007.000000T0000Z-100705T0500Z/
MOSES LAKE AREA-WENATCHEE AREA-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...EPHRATA...QUINCY...WENATCHEE...CHELAN...
ENTIAT...CASHMERE...WATERVILLE...MANSFIELD
338 PM PDT SUN JUL 4 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

* WINDS: SUSTAINED WEST TO NORTHWEST WINDS OF 30 MPH...WITH 
  GUSTS TO AROUND 45 MPH...WILL BE LIKELY.

* TIMING: WINDS WILL PEAK BETWEEN 4 PM AND 8 PM.

* LOCATIONS INCLUDE: WENATCHEE...CASHMERE...WATERVILLE...
  MANSFIELD...EPHRATA...QUINCY...VANTAGE

* IMPACTS: RESIDENTS IN THE ADVISORY AREA NEED TO BE 
  PARTICULARLY CAREFUL WITH FIREWORKS. GRASS FIRES COULD SPREAD 
  QUICKLY IN THE WINDY CONDITIONS THIS AFTERNOON. MOTORISTS 
  SHOULD BE PREPARED FOR REDUCED VISIBILITY DUE TO BLOWING 
  DUST...ESPECIALLY ON INTERSTATE 90 BETWEEN VANTAGE AND MOSES 
  LAKE. BLOWING DUST WILL ALSO BE A POTENTIAL HAZARD ON THE 
  HIGHWAYS AND COUNTY ROADS AROUND WATERVILLE...MANSFIELD...
  AND WINTHROW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
404 
WWUS76 KOTX 050122
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
622 PM PDT SUN JUL 4 2010

...VERY WINDY WEATHER NEAR THE EAST SLOPES OF THE CASCADES WILL
ACCOMPANY A DRY COLD FRONT PASSAGE LATER TODAY...

WAZ034-041-044-050500-
/O.CON.KOTX.WI.Y.0007.000000T0000Z-100705T0500Z/
MOSES LAKE AREA-WENATCHEE AREA-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...EPHRATA...QUINCY...WENATCHEE...CHELAN...
ENTIAT...CASHMERE...WATERVILLE...MANSFIELD
622 PM PDT SUN JUL 4 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

* WINDS: SUSTAINED WEST TO NORTHWEST WINDS OF 30 MPH...WITH 
  GUSTS TO AROUND 45 MPH...WILL BE LIKELY.

* TIMING: WINDS WILL PEAK BETWEEN 6 PM AND 9 PM.

* LOCATIONS INCLUDE: WENATCHEE...CASHMERE...WATERVILLE...
  MANSFIELD...EPHRATA...MOSES LAKE...QUINCY...VANTAGE

* IMPACTS: RESIDENTS IN THE ADVISORY AREA NEED TO BE PARTICULARLY
  CAREFUL WITH FIREWORKS. GRASS FIRES COULD SPREAD QUICKLY IN THE
  WINDY CONDITIONS THIS EVENING. MOTORISTS SHOULD BE PREPARED FOR
  REDUCED VISIBILITY DUE TO BLOWING DUST...ESPECIALLY ON
  INTERSTATE 90 BETWEEN VANTAGE AND MOSES LAKE. BLOWING DUST WILL
  ALSO BE A POTENTIAL HAZARD ON THE HIGHWAYS AND COUNTY ROADS
  AROUND WATERVILLE... MANSFIELD...AND WINTHROW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
732 
WWUS76 KOTX 050455
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
955 PM PDT SUN JUL 4 2010


WAZ034-041-044-050600-
/O.EXP.KOTX.WI.Y.0007.000000T0000Z-100705T0500Z/
MOSES LAKE AREA-WENATCHEE AREA-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...WENATCHEE...CHELAN...ENTIAT...CASHMERE...WATERVILLE...
MANSFIELD
955 PM PDT SUN JUL 4 2010

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. 

THE STRONG WINDS THAT OCCURRED EARLIER THIS EVENING ACROSS THE
WENATCHEE...WATERVILLE PLATEAU AND MOSES LAKE AREA...HAVE
DECREASED BELOW ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS
BEEN ALLOWED TO EXPIRE. BREEZY WEST TO NORTHWEST WINDS AT AROUND
15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH
MIDNIGHT...AND THEN DECREASE FURTHER TO AROUND 10 TO 15 MPH BY MORNING.

$$
LN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Jul 4, 2:42 AM PDT, 20 minutes earlier.

Area forecast discussion, Jul 4, 2:42 AM PDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
242 AM PDT SUN JUL 4 2010

.SYNOPSIS...
A WEATHER DISTURBANCE WILL BRING VERY GUSTY WINDS AND THE POTENTIAL
FOR RAIN SHOWERS TO THE MOUNTAINOUS REGIONS NEAR THE CANADIAN
BORDER AND CASCADES FOR TODAY AND MONDAY. HOWEVER...THE MAJORITY
OF THE INLAND NORTHWEST WILL REMAIN DRY. A BIG WARM UP WILL ARRIVE
FOR THE MIDDLE AND END OF NEXT WEEK...WITH SOME OF THE WARMEST
WEATHER OF THE SUMMER SO FAR.

&&

.DISCUSSION...
TODAY AND TONIGHT...WE'LL FOCUS ALMOST EXCLUSIVELY ON THE FIRST 24
HOURS OF THE FCST...FOLLOWING CLOSELY THE UPSTREAM JET-LEVEL SPEED
MAX AND QUICK-MOVING COLDFNT NEAR THE BC COAST ATTM. THE AXIS OF
THIS 100 KT JET WILL STRETCH NW TO SE ACROSS SRN BC AND INTO THE
FAR N ID PANHANDLE BY LATE AFTERNOON AND EARLY EVENING...AS THE
COLDFNT SWEEPS RAPIDLY THRU ERN WA. FOR WINDS...STRENGTHENING
CROSS-CASCADES PRESSURE AND TEMP GRADIENTS WILL PEAK LATE
AFTERNOON AND EVENING UNDER STRONG CAA BELOW 700MB. A NEARLY
UNIDIRECTIONAL WIND PROFILE CONTAINING A DEEP CORE OF 35-40KT W/NW
WINDS WILL HELP TO PRODUCE VERY WINDY WX NEAR THE CASCADES AS
WELL. A WIND ADVISORY HAS BEEN ISSUED TO COVER THIS WIND THREAT. WE'RE
EXPECTING VERY LITTLE IN THE WAY OF PCPN WITH THE FRONT AS THE LG-
SCALE FORCING FOR ASCENT IS UNIMPRESSIVE...NOT TOO UNCOMMON FOR
FEATURES LIKE THIS ON THE STABLE ANTI-CYCLONIC SHEAR SIDE OF THE
SRN BC JET THAT KEEPS A HIGHLY CHANNELED VORT STRUCTURE LOCKED IN
PLACE ACROSS MUCH OF ERN WA. THE OPPOSITE IS TRUE ALONG AND N OF
THIS JET AXIS WHERE THE AIR MASS IS MUCH MORE UNSTABLE AND LG-
SCALE FORCING FOR ASCENT WILL BE AIDED UNDER THE LEFT EXIT OF THE
SPEED MAX ACROSS BOUNDARY COUNTY ID AND PTS N. WE'LL HAVE TO
CLOSELY WATCH THE EVOLUTION OF THE POOL OF VERY COLD TEMPS ALOFT
ACCOMPANYING A VORT MAX THAT CLIPS N ID BY LATER TODAY. STEEP MID-
LEVEL LAPSE RATES AIDED BY THIS COLD POOL WILL COMBINE WITH SFC
HEATING TO PRODUCE A RATHER UNSTABLE REGIME THAT PRODUCES UNCAPPED
SBCAPE VALUES OF 600-800 J/KG WITHIN DEEP LYR SHEAR OF NEARLY 50
KTS (BASED ON THE MORE ROBUST NAM). BZ

MONDAY THROUGH TUESDAY NIGHT...A SHORTWAVE TROUGH WILL DROP OUT OF
BRITISH COLUMBIA MONDAY...BRUSHING OUR NORTHEAST ZONES WITH ENOUGH
MOISTURE AND SYNOPTIC FORCING TO TRIGGER SCATTERED SHOWERS WITH
ISOLATED THUNDERSTORMS POSSIBLE DURING THE AFTERNOON. COOLER AND
MORE STABLE CONDITIONS WILL PREVAIL FOR THE REMAINDER OF THE
FORECAST AREA BEHIND A COLD FRONT THAT WILL MOVE THROUGH THE INLAND
NORTHWEST EARLY MONDAY. SHOWERS AND THUNDERSTORMS WILL DIMINISH
AFTER SUNSET WITH SOME CONVECTION LINGERING OVER THE CENTRAL
PANHANDLE MOUNTAINS DURING THE EVENING AS THE DISTURBANCE SLIDES
SOUTHEAST THROUGH IDAHO. TEMPERATURES WILL BE A FEW DEGREES COOLER
ON MONDAY...THEN REBOUND CLOSE TO NORMAL READINGS ON TUESDAY AS A
RIDGE OF HIGH PRESSURE STARTS TO BUILD OVER THE REGION.

WEDNESDAY THROUGH SATURDAY...THE GFS 5-WAVE PATTERN SHOWS THE
PACIFIC NORTHWEST UNDER A MEAN RIDGE THROUGH THE END OF THE EXTENDED
PERIOD. THIS MEANS THE GENERAL WEATHER PATTERN WILL BE DRY WITH
TEMPERATURES ABOVE SEASONAL NORMALS. THIS TRANSLATES TO VALLEY
TEMPERATURES IN THE UPPER 80S TO UPPER 90S. SOME OF THE LOWER VALLEY
LOCATIONS COULD TOP THE CENTURY MARK BY THE START OF THE WEEKEND.
THE ONLY POSSIBILITY FOR PRECIPITATION WILL BE ACROSS THE SOUTHEAST
ZONES TOWARD THE END OF THE WORKWEEK IF SOME FOUR CORNERS MOISTURE
GETS PUSHED NORTH INTO THE AREA. ANY CONVECTION THAT DEVELOPS WILL
HAVE AMPLE CAPE AND SURFACED BASED INSTABILITY FOR THUNDER. /KELCH

&&

.AVIATION...
MAIN AVIATION CONCERN FOR THE NEXT 24 HOURS WILL BE GUSTY WINDS FROM
19Z SUN TO NEAR 05Z MON.  A WEATHER SYSTEM WILL PASS NORTH OF THE
AREA INTO BRITISH COLUMBIA ON SUNDAY AND DRAG A COLD FRONT ACROSS
THE AREA.  THIS WILL RESULT IN INCREASING AND GUSTY WINDS ESPECIALLY
NEAR THE CASCADES.  KEAT WILL BE THE WINDIEST SITE...WITH A PUSH OF
W-NW WINDS EXPECTED TO CROSS INTO THE WESTERN COLUMBIA BASIN
INCLUDING KMWH NEAR 00Z.  THERE WILL ALSO BE A CHANCE OF -SHRA NORTH
OF KGEG AFT 18Z...POSSIBLE CLIPPING KCOE BTWN 0-4Z.  CIGS WILL
REMAIN VFR AT ALL TAF SITES THROUGH 6Z MONDAY. JW

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        74  49  70  49  79  54 /   0  10  10  10   0   0
COEUR D'ALENE  72  50  68  47  78  53 /   0  10  20  10   0   0
PULLMAN        73  47  68  44  78  48 /   0   0  10   0   0   0
LEWISTON       80  54  75  52  85  56 /   0   0  10   0   0   0
COLVILLE       78  49  74  47  84  51 /  10  20  20  10   0   0
SANDPOINT      70  46  67  43  77  48 /  10  20  30  20   0   0
KELLOGG        70  47  64  45  75  51 /   0  20  30  20   0   0
MOSES LAKE     81  51  79  51  87  56 /   0   0   0   0   0   0
WENATCHEE      78  54  78  55  85  59 /   0   0   0   0   0   0
OMAK           80  50  77  50  85  54 /  10  10   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING
     MOSES LAKE AREA...WATERVILLE PLATEAU...WENATCHEE AREA.

&&
Hazardous weather outlook, Jul 3, 5:37 AM PDT, 21 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
537 AM PDT SAT JUL 3 2010

IDZ001>004-026-027-WAZ031>038-041>044-041245-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
537 AM PDT SAT JUL 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Washington, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.